Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 201, NWS Louisville, KY

April 19, 2006Anderson County, Franklin County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 19, 2006, 4:13 AM EDT for Anderson County, Franklin County, Kentucky. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2006, 4:13 AM EDT (08:13 UTC)
Expired
Apr 19, 2006, 5:15 AM EDT
In force
62 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Anderson County, KY, Franklin County, KY

The radar

The Louisville radar (KLVX), 86 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 4:47 AM EDTHAIL 0.88Lawrenceburg, KYNEAR ALTON NORTH OF LAWRENCEBURG

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 1:50 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2039 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 190813
SVRLMK
KYC005-073-190915-
/O.NEW.KLMK.SV.W.0201.060419T0813Z-060419T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
413 AM EDT WED APR 19 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANDERSON COUNTY IN EAST CENTRAL KENTUCKY
  FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 515 AM EDT

* AT 408 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
   THESE STORMS WERE LOCATED FROM 18 MILES WEST OF FRANKFORT TO 11   
  MILES SOUTHWEST OF LAWRENCEBURG MOVING NORTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LAWRENCEBURG BY 435 AM EDT
  FRANKFORT BY 450 AM EDT

THIS INCLUDES INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 48 AND
58.

THIS INCLUDES THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 48 AND 59.

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS, AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

LAT...LON 3814 8488 3797 8482 3795 8497 3789 8502
      3788 8511 3791 8511 3789 8514 3799 8517
      3809 8504 3825 8501 3834 8496 3836 8492
      3834 8476 3820 8474

$$

13
2 follow-up statements
000 
WWUS53 KLMK 190852
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
451 AM EDT WED APR 19 2006

KYC005-073-190915-
/O.CON.KLMK.SV.W.0201.000000T0000Z-060419T0915Z/
FRANKLIN KY-ANDERSON KY-
451 AM EDT WED APR 19 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EDT
FOR ANDERSON AND FRANKLIN COUNTIES...

AT 447 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL 
SIZE HAIL.  THESE STORMS WERE FROM 8 MILES NORTH OF GLENSBORO TO 8 
MILES EAST OF JOHNSONVILLE...MOVING NORTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LAWRENCEBURG AND ALTON BY 510 AM EDT
  TYRONE AND 6 MILES SOUTHWEST OF FRANKFORT BY 515 AM EDT

NICKEL SIZED HAIL HAS BEEN REPORTED WITH THESE STORMS IN ANDERSON 
COUNTY

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3814 8488 3797 8482 3795 8497 3789 8502
      3788 8511 3791 8511 3789 8514 3799 8517
      3809 8504 3825 8501 3834 8496 3836 8492
      3834 8476 3820 8474

$$

13
000 
WWUS53 KLMK 190915
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
515 AM EDT WED APR 19 2006

KYC005-073-190925-
/O.EXP.KLMK.SV.W.0201.000000T0000Z-060419T0915Z/
FRANKLIN KY-ANDERSON KY-
515 AM EDT WED APR 19 2006

...THE SEVERE THUNDERSTORM WARNING FOR ANDERSON AND FRANKLIN COUNTIES
EXPIRED AT 515 AM EDT...

THE STORMS THAT PROMPTED THE WARNING WEAKENED AND MOVED OUT OF THE 
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM EDT.

LAT...LON 3814 8488 3797 8482 3795 8497 3789 8502
      3788 8511 3791 8511 3789 8514 3799 8517
      3809 8504 3825 8501 3834 8496 3836 8492
      3834 8476 3820 8474

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:54 AM EDT, 19 minutes earlier.

Area forecast discussion, Apr 19, 3:54 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 AM EDT WED APR 19 2006

.SHORT TERM (TODAY AND TONIGHT...

SEVERE THUNDERSTORMS ONGOING ACROSS SOUTHERN INDIANA AND PARTS OF
NORTH CENTRAL KENTUCKY WITH NUMEROUS REPORTS OF HAIL UP TO ONE INCH
IN DIAMETER. THIS IS MAIN CONCERN WITH FORECAST.

THUNDERSTORMS ARE ELEVATED WITH GOOD INFLOW FROM LOW LEVEL JET AND
STEEP MID LEVEL LAPSE RATES RESULTING IN WIDESPREAD HAIL EVENT.
LITTLE IF ANY WIND REPORTED WITH THESE STORMS.

WILL GO LIKELY FOR STORMS THIS MORNING THEN DECREASE POPS THIS
AFTERNOON AND TONIGHT AS LOW LEVEL JET BECOMES MORE WESTERLY AND
DECREASES OVER THE AREA. SHOWERS WILL DECREASE TO SLIGHT CHANCE
OVERNIGHT.

SCHOLZ/AB

.LONG TERM (THURSDAY THROUGH TUESDAY)...

MAIN CONCERNS THIS FORECAST ARE PERIODS OF SHOWERS/THUNDERSTORMS
MOVING ACROSS THE AREA THROUGH THE PERIOD.

FIRST AREA OF SHOWERS AND THUNDERSTORMS WILL TRACK MAINLY ACROSS
SOUTH CENTRAL AND EAST CENTRAL KENTUCKY THURSDAY INTO THURSDAY
NIGHT. ONE WEAK LOW PRESSURE AREA WILL BE MOVING EAST OF THE AREA
THURSDAY MORNING WITH ANOTHER LOW MOVING NORTHEAST ALONG A FRONTAL
BOUNDARY INTO MIDDLE TENNESSEE. SHOWERS WILL INCREASE THURSDAY
AFTERNOON THEN DECREASE OVERNIGHT.

A DEEPER LOW WILL BRING MORE NUMEROUS SHOWERS AND THUNDERSTORMS ON
FRIDAY AND FRIDAY NIGHT. SHOWERS WILL END SATURDAY MORNING.

DRY PERIOD SETS IN FOR THE WEEKEND WITH HIGH PRESSURE MOVING OVER
THE AREA. LATEST RUN OF MODELS HINTS HIGH PRESSURE MAY KEEP NEXT
PERIOD OF SHOWERS OUT OF THE FORECAST AREA UNTIL TUESDAY BUT WITH
ONGOING SEVERE WEATHER WILL NOT MAKE CHANGES ATTM.

SCHOLZ

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 18, 9:51 PM EDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
951 PM EDT TUE APR 18 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-190830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
851 PM CDT TUE APR 18 2006 /951 PM EDT TUE APR 18 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT AND WEDNESDAY MORNING.

AS AN AREA OF LOW PRESSURE DROPS SOUTHEASTWARD INTO THE TENNESSEE
VALLEY...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE
INTO THE SOUTHWEST PORTIONS OF THE OUTLOOK AREA AFTER MIDNIGHT
TONIGHT.  THE BEST CHANCES FOR STORMS WILL BE WEST OF A LINE FROM
JASPER INDIANA TO SOMERSET KENTUCKY.  A FEW STORMS MAY BECOME
MARGINALLY SEVERE.  THE MAIN STORM THREATS OVERNIGHT AND WEDNESDAY
MORNING WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. A FEW
SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE THROUGH THE
MID-MORNING HOURS WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY AFTERNOON THROUGH TUESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS TO REDEVELOP WEDNESDAY AFTERNOON
AND EVENING...MAINLY ACROSS CENTRAL AND SOUTHERN KENTUCKY. SHOULD
THESE STORMS DEVELOP...SEVERE STORMS ARE POSSIBLE...WITH LARGE
HAIL...HIGH WIND GUSTS...AND HEAVY RAINFALL THE PRIMARY THREATS.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES AGAIN FROM THURSDAY THROUGH
SATURDAY MORNING...WITH THE BEST CHANCES FRIDAY AND FRIDAY NIGHT
WHERE A FEW STRONG STORMS ARE POSSIBLE. ANOTHER CHANCE FOR
THUNDERSTORMS IS FORECAST NEXT MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE TONIGHT AND WEDNESDAY.

MJ

In the hours before

Local storm report, Apr 19, 3:36 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
336 AM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 AM     HAIL             HAMBURG                 38.38N 85.77W
04/19/2006  E0.75 INCH       CLARK              IN   AMATEUR RADIO

0313 AM     HAIL             HAMBURG                 38.38N 85.77W
04/19/2006  E0.75 INCH       CLARK              IN   TRAINED SPOTTER

            DIME SIZE HAIL

0313 AM     HAIL             HAMBURG                 38.38N 85.77W
04/19/2006  E0.75 INCH       CLARK              IN   TRAINED SPOTTER

0320 AM     HAIL             WICKLIFFE               38.37N 86.63W
04/19/2006  E0.75 INCH       CRAWFORD           IN   LAW ENFORCEMENT

&&

REITMEYER
Local storm report, Apr 19, 3:38 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 AM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     HAIL             WICKLIFFE               38.37N 86.63W
04/19/2006  E0.75 INCH       CRAWFORD           IN   LAW ENFORCEMENT

&&

REITMEYER
Local storm report, Apr 19, 3:42 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 AM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     HAIL             LYNDON                  38.26N 85.59W
04/19/2006  E1.00 INCH       JEFFERSON          KY   BROADCAST MEDIA

&&

REITMEYER
Local storm report, Apr 19, 3:50 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 AM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 AM     HAIL             NEW SALISBURY           38.32N 86.10W
04/19/2006  E0.75 INCH       HARRISON           IN   LAW ENFORCEMENT

&&

REITMEYER
Local storm report, Apr 19, 3:55 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 AM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     HAIL             LOUISVILLE              38.22N 85.74W
04/19/2006  E1.00 INCH       JEFFERSON          KY   TRAINED SPOTTER

            NEAR VA HOSPITAL

&&

REITMEYER
Local storm report, Apr 19, 3:59 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 AM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 AM     HAIL             CLARKSVILLE             38.32N 85.77W
04/19/2006  E1.00 INCH       CLARK              IN   NWS EMPLOYEE

&&

REITMEYER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 3:28 AM EDTSevere Thunderstorm WarningLMKJefferson47 min
Apr 19, 3:52 AM EDTSevere Thunderstorm WarningLMKOldham, Shelby, Spencer53 min
Apr 19, 4:29 AM EDTSevere Thunderstorm WarningLMKHardin31 min
Apr 19, 4:50 AM EDTSevere Thunderstorm WarningLMKGarrard40 min
Apr 19, 5:12 AM EDTSevere Thunderstorm WarningLMKJessamine18 min
Apr 19, 5:35 AM EDTSevere Thunderstorm WarningLMKLogan40 min
Apr 19, 5:38 AM EDTSevere Thunderstorm WarningLMKWarren37 min
Apr 19, 5:46 AM EDTSevere Thunderstorm WarningLMKBreckinridge14 min
Apr 19, 5:50 AM EDTSevere Thunderstorm WarningLMKEdmonson25 min
Apr 19, 5:58 AM EDTSevere Thunderstorm WarningLMKSimpson32 min
Apr 19, 6:24 AM EDTSevere Thunderstorm WarningLMKBarren21 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.